Doctor insights on:
Maybe: Tysabri (natalizumab) is a highly effective, once-monthly IV therapy for relapsing forms of ms. It is generally used as a second or third line treatment due to the risk of a rare brain infection. However, depending on how your ms is acting, the risk may well be worth it in order to control your disease. This is a decision between you and your treating neurologist. Discuss concerns with him/her. ...Read more
Was on many medications for confirmed MS (rebif, copaxone, gilenya, tysabri, (natalizumab) tecfidera) none helped control. Is this typical of ms? Next step?
Unusual but possible: Visit an ms center.Get a more detailed answer ›
Hard to answer: Tysabri (natalizumab) is a potentially effective treatment for MS but your question would be difficult to answer. Tysabri (natalizumab) is approved for the treatment of aggresive or refractory MS where other equally effective medications have not worked. This is because of a possibly fatal side effect called pml which may cause more damage than the disease. Use requires an experienced doctor and close monitoring. ...Read more
Yes, but see below: We have good evidence that flu vaccines with dead viruses are effective with tysabri (natalizumab). Tamiflu is an antiviral med that may alleviate some of flu symptoms and shorten duration, and would be unlikely to cause problems with tysabri (natalizumab). Might be wiser, though, to get a flu shot, and avoid nasal vaccine, as it is a live attenuated virus and adds risk. ...Read more
I'm only 24, and tysabri (natalizumab) has been my miracle drug for ms. But, I've just tested positive for the jc virus. Do I continue? What is next best options?
A matter for your MD: Good question. Is it safe to continue Tysabri (natalizumab) if blood testing for JC is positive? Yes, sometimes. Are there alternative treatments to Tysabri (natalizumab)? Yes, there are good alternatives. The alternatives for you depend a bit on your personal history, such as what worked, and what did not, and perhaps why. Another question is whether confirmatory testing for JC is needed. Hope that helps! ...Read more
MS: Tysabri (natalizumab) is not a pill. Gilenya is the sole oral agent on the market at this time. Tysabri (natalizumab) is infused through the vein once monthly. Although the most effective med on the market, there is risk of a deadly infection after use for greater than 2 years. Your neurologist can help decide whether this is the drug for you. ...Read more
NO contest: Tysabri (natalizumab) is the second most potent MS drug on the market, but it has a risk, as can potentially cause Progressive Multi-focal Encephalopathy, and possibly melanoma. Interferons are drugs of the past, and being phased out over time, due to lack of efficacy, but they are quite safe in most patients. ...Read more
I'm puzzled: The "active ingredient" in Tysabri is Tysabri. The generic name is natalizumab. This isn't Alka-Seltzer we're dealing with; it's a highly purified intravenous drug. Do I misunderstand your question? ...Read more
Individualized: Tysabri/natalizumab is an immunosuppressant used in the treatment of relapsing forms of MS. PML (progressive multifocal leukoencephaolopathy), the result of JC virus infection, is a disastrous side effect. The decision to use this drug has to be very cautiously assessed by the MS patient & his doctor & administered through a restricted program. Risk/benefit analysis is complicated & challenging. ...Read more
Is "a sense of impending doom" a symptom that something could be wrong? am taking bupropian and tysabri (natalizumab). Should I see a dr?
How bad of rebound should I expect when stopping tysabri (natalizumab) infusions when I can't take new med of same class due to health issues? What'll be me symptom
Depends on...: What tysabri (natalizumab) has been prescribed to treat. Will need this information to best address your concern please. ...Read more
Yes: If you have had chickenpox, then taking Natalizumab will increase your risk of developing shingles. Exactly how much your risk is increased is unknown but Natalizumab use has been associated with an increased risk of serious herpes virus infections (the virus that causes shingles is a herpes virus). ...Read more
Risky idea: If you stop your infusions abruptly, and do not replace with a potent ms agent such as gilenya, you will be at very high risk for a relapse, and a substantial rebound of the disease, at about 3 months. If you do have a positive anti-jcv antibody test, you and your doctor might decide to stop tysabri (natalizumab) by 18-24 months, but you need to start a new medication. Discuss with your neurologist. ...Read more
Yes: This is a monoclonal antibody, infused once monthly, and is the currently most potent medication on the market for MS. In several cases, a deadly infection called PML has occurred with pts taking this medication, but blood tests can predict risk, and if positive can prompt the discontinuation of Tysabri (natalizumab). Drug can be used early or late, but is approved for first line. ...Read more
Tysabri (natalizumab): I don't know the numbers but there are several patients who are taking injections of tysabri (natalizumab). ...Read more
What percentage of MS patients are on tysabri (natalizumab)? Is there a big chance of bad side effects?
Answer continues...: If, you have tested negative for jc virus antibodies, your chance of getting pml is around 0.09/1, 000. On the other hand, if you have tested positive for jc virus antibodies, have been on tysabri (natalizumab) therapy for over two years and have prior exposure to immunosuppressant therapies, such as azathioprine, methotrexate, micophenolate, Cyclophosphamide or mitoxantrone, your risk becomes 11.1/1000. ...Read more
Is it normal for someone just told they had MS to be put on tysabri (natalizumab) before other treatment?
My opinion: Tysabri (natalizumab) has an FDA indication for first line use, and if a patient has quite active MS, I believe it is foolhardy to use less effective medications to start and then scale up after damage has become permanent. The first 5 yrs seem most critical in the quest to stabilize MS. ...Read more
I fired nuero. Can anyone tell me how bad of rebound to expect with MS coming off of tysabri (natalizumab) infusion w/o meds. Health want allow them. See profile?
New provider: With ms you should be under the care of a doctor. Okay to change doctors. While you are looking for your next ms provider/neurologist okay to ask your regular doc for referral, call your local ms foundation and ask for referrals. You have options. Be well. ...Read more
Dx w ms, yr ago. Tx: on 7 inf. Of tysabri (natalizumab). Feel cold coming on, hvn't been sick w cold/flu since. Worry abt getting sick w dx. Sugg meds, coping, etc-?
Advice: The Tysabri (natalizumab) will not make you infection necessarily worse, and you should be treated by your doctor in the standard approaches for colds or flus. Since viral infections might cause fever, worsening your symptoms, high temps should be controlled. Notify your neurologist, as a virus can promote a true relapse, also, and get meds, if your symptoms worsen longer than 24 hrs. ...Read more
Comments: Current opinion is best to have as brief a washout as possible, as relapse or rebound can readily occur by 3 months if another medication has not been started. You need to be aware, if you have positive anti-JCV antibody test, that Tecfidera can also cause PML infection, and a different med may be preferable. Discuss with MS specialist. ...Read more
Hi! I was wondering...Is there a known/studied connection between frequent headaches/migraines and ms? If so do the MS meds, like tysabri, (natalizumab) help?
Possibly: There are some connections between ms and migraines. I would go online and do some research. The problem with headaches and migraines is that there are so many types of headaches and types of triggers. I would try and narrow down the cause, if possible, before deeming that ms is the cause or vise versa. ...Read more
I have MS and am currently on tysabri (natalizumab) (monthly infusion).Am I able to take clenbuterol? I have been on this before I had ms. Tysabri (natalizumab) and clenbuterol ok?
Not a problem: Clenbuterol is a powerful bronchodilator, and will unlikely have any adverse interaction with a drug which affects lymphocyte trafficking across the brain blood barrier. In ms, we consider part of the focus to involve th-1 cells, but in asthma, this is more of a th-2 process. Complex, but do not worry, you can use your medication. ...Read more
Can you tell me about having multiple sclerosis and being tested for the jc virus before starting tysabri (natalizumab)?
SEQUENCE: Tysabri (natalizumab) is most potent MS drug on market, but risk of PML approaches 1 in 90, if 2 yrs of usage, prior chemotherapeutic agents, and positive anti-JCV index test. However, in many others with negative testing, risk is less than 1 in 40, 000 at 2 yrs. Positive test does NOT exclude Tysabri (natalizumab), but maybe stop at 18-24 months, and switch to Gilenya at that point. ...Read more